Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 8, 2024, 2:57 AM EDT for Berrien County, Michigan; LaPorte County, Indiana. It took effect at Aug 9, 2024, 2:00 AM EDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2024, 2:57 AM EDT (06:57 UTC)
- In effect from
- Aug 9, 2024, 2:00 AM EDT
- Expired
- Aug 11, 2024, 11:00 AM EDT
- In force
- 57 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WHUS43 KIWX 080657 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 257 AM EDT Thu Aug 8 2024 INZ103-MIZ177-277-081600- /O.NEW.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/ Northern La Porte-Northern Berrien-Southern Berrien- 257 AM EDT Thu Aug 8 2024 /157 AM CDT Thu Aug 8 2024/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From late tonight through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
14 follow-up statements
956 WHUS43 KIWX 081442 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1042 AM EDT Thu Aug 8 2024 INZ103-MIZ177-277-082245- /O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1042 AM EDT Thu Aug 8 2024 /942 AM CDT Thu Aug 8 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...Waves 3 to 5 feet expected. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From late tonight through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
382 WHUS43 KIWX 081947 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 347 PM EDT Thu Aug 8 2024 INZ103-MIZ177-277-090400- /O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/ Northern La Porte-Northern Berrien-Southern Berrien- 347 PM EDT Thu Aug 8 2024 /247 PM CDT Thu Aug 8 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ FRIDAY THROUGH SATURDAY EVENING... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 2 AM EDT /1 AM CDT/ Friday through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
732 WHUS43 KIWX 090146 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 946 PM EDT Thu Aug 8 2024 INZ103-MIZ177-277-091000- /O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/ Northern La Porte-Northern Berrien-Southern Berrien- 946 PM EDT Thu Aug 8 2024 /846 PM CDT Thu Aug 8 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ FRIDAY THROUGH SATURDAY EVENING... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 2 AM EDT /1 AM CDT/ Friday through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
055 WHUS43 KIWX 090806 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 406 AM EDT Fri Aug 9 2024 MIZ177-277-091615- /O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 406 AM EDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-091615- /O.EXT.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 306 AM CDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Northern La Porte county. * WHEN...Through Saturday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
919 WHUS43 KIWX 091454 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1054 AM EDT Fri Aug 9 2024 MIZ177-277-092300- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 1054 AM EDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-092300- /O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 954 AM CDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Through Saturday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
386 WHUS43 KIWX 091932 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 332 PM EDT Fri Aug 9 2024 MIZ177-277-100345- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 332 PM EDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-100345- /O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 232 PM CDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Through Saturday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
299 WHUS43 KIWX 100323 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1123 PM EDT Fri Aug 9 2024 MIZ177-277-101130- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 1123 PM EDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-101130- /O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 1023 PM CDT Fri Aug 9 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Through Saturday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
159 WHUS43 KIWX 100829 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 429 AM EDT Sat Aug 10 2024 MIZ177-277-101630- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 429 AM EDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-101630- /O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 329 AM CDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Northern La Porte county. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
888 WHUS43 KIWX 101459 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1059 AM EDT Sat Aug 10 2024 MIZ177-277-102300- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern Berrien-Southern Berrien- 1059 AM EDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-102000- /O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/ Northern La Porte- 959 AM CDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
614 WHUS43 KIWX 101756 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 156 PM EDT Sat Aug 10 2024 MIZ177-277-110200- /O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/ Northern Berrien-Southern Berrien- 156 PM EDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-110200- /O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern La Porte- 1256 PM CDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
753 WHUS43 KIWX 101933 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 333 PM EDT Sat Aug 10 2024 MIZ177-277-110445- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/ Northern Berrien-Southern Berrien- 333 PM EDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Through Sunday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-110300- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern La Porte- 233 PM CDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
251 WHUS43 KIWX 110246 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1046 PM EDT Sat Aug 10 2024 INZ103-110400- /O.EXP.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/ Northern La Porte- 946 PM CDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds and waves will gradually subside overnight, but a Moderate Swim Risk will continue into early Sunday morning. $$ MIZ177-277-111100- /O.CON.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/ Northern Berrien-Southern Berrien- 1046 PM EDT Sat Aug 10 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
532 WHUS43 KIWX 110813 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 413 AM EDT Sun Aug 11 2024 MIZ177-277-111500- /O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T1500Z/ Northern Berrien-Southern Berrien- 413 AM EDT Sun Aug 11 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Waves 3 to 5 feet. High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. Waves subsiding under 3 feet this afternoon. * WHERE...Northern Berrien and Southern Berrien counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
105 WHUS43 KIWX 111454 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1054 AM EDT Sun Aug 11 2024 MIZ177-277-111600- /O.EXP.KIWX.BH.S.0012.000000T0000Z-240811T1500Z/ Northern Berrien-Southern Berrien- 1054 AM EDT Sun Aug 11 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM EDT THIS MORNING... Hazardous swimming conditions will continue throughout the day today. Waves of 2-3 ft this afternoon, subsiding to around 1 ft tonight. Moderate to strong rip and structural currents will likely be present at local beaches through the afternoon. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 7:20 PM EDT, 7 hours 37 minutes earlier. Its key messages:
- An extended period of mainly dry weather with seasonably cool conditions expected.
- Coolest conditions expected for the weekend with high temperatures limited to the low to mid 70s.
Area forecast discussion, Aug 7, 7:20 PM EDT, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 720 PM EDT Wed Aug 7 2024 .KEY MESSAGES... - An extended period of mainly dry weather with seasonably cool conditions expected. - Coolest conditions expected for the weekend with high temperatures limited to the low to mid 70s. && .DISCUSSION... Issued at 340 PM EDT Wed Aug 7 2024 Extensive stratocu field persists across the area late this afternoon, mainly south of US 6. Satellite presentation of these clouds would suggest a large component of lingering low clouds will have some diurnal component, with diminishing clouds expected early this evening. Near term guidance does suggest some potential of stratus redevelopment tonight especially downwind of Lake Erie into NW Ohio/NW Indiana. Some weak low level isentropic ascent in response to veering low level winds across NW Ohio may also be a source of lift to allow patchy low clouds to be retained during the overnight hours. Thursday should feature mostly sunny to partly cloudy skies with possible exception across portions of NW Ohio. Some weak low/mid level moisture transport from the Mid Atlantic to Ohio River Valley is possible in association with slow northward progression of tropical system remnants. Northwestward extent of this better moisture return will depend on the strength of the low level PV anomaly as it progresses northward into Thursday night, but ensemble probs keep deeper moisture profiles and the more notable measurable precip probs well to the east across central/eastern Ohio. Another area of possible very low precip chances would be across the western Great Lakes. A narrow axis of low level moisture tied into weak moisture pooling with surface trough may be just enough to allow for some weak elevated instability to be realized for a brief time Thursday night. However, overall marginal moisture profiles and the fact the local area will only be grazed by stronger height falls associated with Upper Midwest upper trough argues for maintaining PoPs below mentionable criteria across the far northwest Thursday evening. Friday and Saturday will feature more pronounced low level cold advection as a series of vort lobes rotate through western portion of Great Lakes parent upper circulation. Low levels may be cold enough to induced some lake effect/enhanced clouds especially north of the Toll Road. Some concern that blended guidance may be underdoing cloud cover a bit with a potential of thin moist layer in this cyclonic flow to be accompanied by fairly strong low level inversion. Any precip chances for the weekend at this forecast distance appear too low to mention given lack of appreciable moisture. Looking ahead to early parts of next week, temperature moderation may be slow as upstream omega block-like pattern keeps low level thermal/theta-e gradient suppressed southwest of the area. This should also keep higher precip chances from the Central Plains to the Lower MS Valley. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 716 PM EDT Wed Aug 7 2024 Existing TAFs were in great shape resulting in few changes. Sattlite shows KSBN on the northern edge of fading stratus which is drifting west and south. Therefore, high confidence VFR conditons thorugh the TAF period there. At KFWA, I maintained VFR ceilings through the night. I am optimistic that MVFR stratus from Lake Erie will avoid the terminal as flow is generally more east rather than northeast. Medium confidence. I'll pass the MVFR concern on to the next shift, as cross sections suggest increased low- level mositure pooling on either side of 12z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Marsili AVIATION...Brown
Hazardous weather outlook, Aug 7, 3:56 PM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 356 PM EDT Wed Aug 7 2024 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-082000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 356 PM EDT Wed Aug 7 2024 /256 PM CDT Wed Aug 7 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-MIZ177-277-082000- Northern La Porte-Northern Berrien-Southern Berrien- 356 PM EDT Wed Aug 7 2024 /256 PM CDT Wed Aug 7 2024/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. There is a Moderate Swim Risk for this evening for southeast Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous swimming conditions are expected for southeast Lake Michigan beaches again on Friday and Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-082000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 PM EDT Wed Aug 7 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are possible again Friday and Friday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:02 AM EDT | Small Craft Advisory | IWX | 3 days |
Nearby
Beach Hazards Statements in Michigan, 2024Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.